Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 17, 2001, 12:12 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2001, 12:12 PM CDT (17:12 UTC)
- Expired
- May 17, 2001, 12:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:35 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, May 17, 2:35 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 235 AM CDT THU MAY 17 2001 FORECAST FOCUS IS ON PCPN CHANCES TODAY. MODELS ARE IN GENERAL AGREEMENT THROUGH 48 HRS. AVN THEN BECOMES FASTEST WITH THE SHORT WAVE AND ASSOCIATED FRONTAL BOUNDARY MOVING INTO MN FROM 48 TO 60 HR TIME FRAME. ETA MATCHES WELL WITH H85 THERMAL PROFILE OVER THE FA AND WILL FOLLOW. RADAR MOSAIC FEATURES A LINE OF -SHRA/-TSRA IN NW MN JUST AHEAD OF SFC FRONTAL BOUNDARY IN THE RED RIVER VALLEY IN THE THETA-E RIDGE AXIS. SFC OBS INDICATE THAT THIS ACTIVITY IS MAINLY ELEVATED IN NATURE. THIS AXIS MOVES E INTO EASTERN MN CWFA BY 12Z...BUT ATMOSPHERE BECOMES MORE STABLE. INSTABILITY INCREASES BY 18Z AS SFC BASED LIS DROP TO -2 C OVER THE NORTHERN TIER...WITH CAPE VALUES OF 600 J/KG. LACK OF SUFFICIENT MOISTURE WILL KEEP THESE -TSRA ELEVATED IN NATURE. MENTION FOR TODAY STILL LOOKS GOOD FOR THIS AREA. SHORT WAVE DEPARTS THE CWFA QUICKLY TONIGHT ON THE FAST W FLOW. SFC AND UPPER LEVEL RIDGING FOLLOWS BEHIND. GOOD RADIATIONAL COOLING NIGHT EXPECTED WITH FAIRLY DRY COLUMN AND LACK OF CLOUD COVER. THIS IS REFLECTED IN THE MOS TEMPS AS THEY DROP INTO THE UPPER 30S IN THE NORTH. THIS LOOKS REASONABLE. RIDGING CONTINUES ON FRIDAY. ENOUGH EASTWARD MOVEMENT OF THE RIDGE WILL ALLOW A RETURN FLOW TO BECOME ESTABLISHED BY AFTERNOON. WITH A FEW MORE CLOUDS EXPECTED AND WEAK WAA...WARMER MOS TEMPS ARE ON TARGET. .DLH...NONE. GSF
In the hours before
Special weather statement, May 17, 9:01 AM CDT, 3 hours 11 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-172000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 901 AM CDT THU MAY 17 2001 ...WIDELY SCATTERED THUNDERSTORMS EXPECTED IN NORTHERN MINNESOTA... THREAT... NON-SEVERE THUNDERSTORMS EXPECTED. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN MINNESOTA TODAY...BRINGING A CHANCE FOR WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ACROSS THE NORTHERN THIRD OF MINNESOTA. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MELDE
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.